DEPO-PROVERA ...the side effects ..
2002-08-19 11:15:46 ET

Other Side Effects of Depo-Provera :

In a clinical study over 3,900 women who used DEPO-PROVERA Contraceptive Injection for up to 7yrs, some women reported the following effects that may have been related to their use of DEPO-PROVERA Contraceptive Injection:

* irregular menstrual bleeding = = * amenorrhea
* headache = = = = = = = = = = = = * nervousness
* abdominal cramps = = = = = = = = * dizziness
* swelling of hands or feet = = = =* bloating
* backache = = = = = = = = = = = = * depression
* insomnia = = = = = = = = = = = = * acne
* weakness or fatigue = = = = = = =* leg cramps
* decreased sexual desire = = = = =* nausea
* viginal discharge or irritation =* pelvic pain
* brest swelling and tenderness = =* rash
* hot flashes = = = = = = = = = = =* joint pain

Other problems were reported by very few of the women in the clinical trials, but some of these could be serious.
These include :
*convulsions = = = = = = = = =*jaundice
*urinary tract infection = = =*allergic reactions
*fainting = = = = = = = = = = *paralysis
*lack to return to fertility =*osteoporosis
*deep vein thrombosis = = = = *pulmonary embolus
*breast cancer = = = = = = = =*cervical cancer.
If these or any other problems occur during your use of DEPO-PROVERA Contraceptive Injection, discuss them with your health care provider.

hmm...interesting..glad I wait til after
I got the shot to read all of that.
Not..guess some explains why I cant got
to sleep until 3 or 4 am. and why my tits hurt..

2002-08-19 11:19:01 ET


2002-08-19 11:27:40 ET

yeah..but in the thing is says it rarely occurs...and its women that have taken it for 7 or more years..which means it was probably shit they have like 7 yrs who knows.

2002-08-19 11:28:58 ET

now.. amenorrhea is ok..they said its normal..and that..will be a good thing..thats where you don't get your period until you are off the shot..the side effects in italics are the bad ones..

2002-08-19 11:29:16 ET

yeah..but jesus..all that..

2002-08-19 11:29:48 ET

yeah. But you don't get it all.. its just how different women reacted to it.

2002-08-19 11:30:26 ET

true..its just to see all that at once..its kinda shocking..but i hope you dont get any of it

2002-08-19 11:32:54 ET no..hope i get amenorrhea .. I fuckin want that. Cause when I'm not on b.c. my periods are heavy..and I hate them...soo amenorrhea is a good thing for me...

2002-08-19 11:33:31 ET

ohhhhh...well i hope u get

2002-08-19 11:45:47 ET

haha..yeah...wouldn't that be nice to have?

2002-08-19 11:46:11 ET


2002-08-19 11:49:25 ET

Thats what I thought..That was my main reason for getting on it..that and its the same as female sterilization.

2002-08-19 11:50:07 ET


2002-08-19 11:56:06 ET


2002-08-19 19:13:50 ET

OK I had that shot before. I took it for a year but after the 3rd shot I stopped. It was great at first - not menstruating was awesome but then after about 9 months I started "spotting" (I suppose this is what they mean by "irregular bleeding") which sucked cuz it went on for like 2 months straight, every fucking day, which kind of defeated the purpose of getting the shot since I couldn't really have sex due to the bleeding (which was very light, but ICK). So I didn't bother to get the 4th shot. About 3 months after that my period came back with a vengeance. I was sitting there at work one day and suddenly felt wet and ran to the bathroom and there was blood everywhere. It was like fucking hemmoraghing. Sorry to be so gross but that's what it fucking seemed like. So I figured "OK, the period is back." The bleeding was very heavy then stopped. Things were OK for a week then the bleeding came back again and the same thing - every heavy. Then it stopped and then a week later, came back yet AGAIN. This is one of the side effects they probably didn't bother to mention, unless this is what they mean by "irregular bleeding." SCARY was more like it. So that is what might happen if/when you stop getting the shot. Coming off it is a nightmare.

It also makes you gain weight because it fucks with your metabolism so if you're trying to lose weight,'ll be very disappointed. I gained about 10 pounds while I was on it. A friend of mine gained 25! So be careful. The side effects can be pretty brutal.

2002-08-20 04:55:53 ET

Damn, yeah, they don't tell you that. I know about the gaining weight. But see then I have 2 things that are fuckin with my metabolism. Cause I'm a medication for ADHD and that makes me not hungry. It over takes the depo. I ate ALOT before depo and adderall, and now I can maybe eat a bowl of ceral and 2 pieces of toast a day. Its some crazy shit.

2002-08-20 04:56:58 ET

I know alot of people who didnt have problems with it, then I know some that have. I'll probably be one of the ones that have problems with it. Since I have shitty ovaries and whatnot.

2002-08-20 19:20:03 ET

Yeah I hear that. After the nightmare of coming off the shot was over, I tried the Pill for a year and that gave me such bad migraines, I had to stop taking it. At that point I was 33 and knew I didn't want kids so I just had a tubal ligation (where they knot your fallopian tubes so the egg can't get to the uterus, in my case I said "Nah, just cauterize the fuckers!) cuz it wasn't worth risking my health with all this birth control. I was engaged at the time and my fiance said he didn't want kids either so I figured OK. Well, it turns out he DID want them and was just telling me what I wanted to hear cuz he wound up leaving me for some fucking hussy who wanted a big family. Whatever. I'm over it. And I'm sick of people giving me shit cuz I don't want kids and had my tubes tied. It doesn't mean I did it so I could go out and hump every guy I met. I was ENGAGED when I did it. But whatever. People can think what they want. I've been with the same guy for a year now, for what it's worth. I'm not a slut. I just don't want children. It doesn't mean I don't like them. I love them. I just don't want any of my own. I have a hard enough time taking care of MYSELF. I feel I'm being MORE responsible by NOT having them cuz I know I couldn't deal with them on a daily basis.

So yeah. But I'm not saying everyone should do that. This is an irreversable operation. I support birth control that's not irreversable for younger women. But if you're gonna have kids, do it before you hit 40 cuz then it gets harder to conceive.

2002-08-20 19:29:50 ET

Yes. Well even if you would like to have kids now. You can always adopt! Their are so many babies in this country that need homes. I want kids in the future..and so does AJ, but not right now. Its WAY too early. About a year or 2 after we are married we will start our little Small(thats ajs last name) family up. We are, eh, sorta engaged..its a pre engagement I guess right now. After we graduate it will be the full on engagement. So anyway. I take birth control because I do not want kids at this point in time. My friend is pregant just turned 18 the baby is due Nov.11th. And she is giving it up to a family in private adoption. So I don't want to end up like that. Cause when I get pregnant, I'm keeping the baby, unless it was now, then I'd do the adoption thing.

  Return to Punk Kitten's page